Mothering Forums

Mothering Forums (http://www.mothering.com/forum/)
-   Family Planning (http://www.mothering.com/forum/180-family-planning/)
-   -   Do IUDs cause weight gain? How about mood changes? (http://www.mothering.com/forum/180-family-planning/511757-do-iuds-cause-weight-gain-how-about-mood-changes.html)

vermontgirl 08-30-2006 07:57 PM

I am just curious because im thinking of having one....

Nathan1097 08-30-2006 08:09 PM

I haven't noticed any. I have the Mirena. Weight gain or loss has been due to exercise or lack therof.

AugustineM 08-30-2006 09:34 PM

I don't know first hand, but I asked my midwife both of those questions and she said from her experience IUDs didn't cause either. She said she had women that complained of both while on Depo, but she said she hadn't had one complaint about IUDs causing those... and they insert 1-2 a DAY!

Bartock 08-30-2006 09:35 PM

Maybe the hormonal one, but not the non-hormonal one

accountclosed3 08-31-2006 09:30 AM

yeah, this would be more likely with a hormonal one.

~Kristina~ 09-04-2006 01:11 AM

I have Mirena and I am definitely moody. I haven't gained any weight though.

Imogen 09-06-2006 05:29 AM

No weight gain or mood swings while I had the normal IUD fitted.

aurora.maia 09-06-2006 07:51 AM

I have one since almost 16 months ago. I don't think it causes weight gain or mood swings, but it makes my low back / hip pain so often.

And it also leads to a bit painful menstrual period.

A friend of mine even had a severe bleeding, so she changed into pills.

Hope that helps.

mamababamba 09-11-2006 12:51 AM

Having relied on condoms and a diaphragm for 15 years my dh and I are in heaven over the IUD. I had more pain the first period or so and now I don't notice it being any worse, however in my case I do bleed lightly for a few extra days which is kind of a drag. Overall though, we are really happy.

artgoddess 09-11-2006 12:55 AM

I have a friend who got the non-hormonal one removed because she was sure it was causing her mood swings. When she had it removed she was chatting with her GYN and told him "I know you are going to think I'm crazy but I'm sure this is making me hormonal" and he replied, "No I don't think you are crazy at all, you are not the first woman I have had a complaint from."

And come to think of it she has dropped about 10 pounds in the last three months. I haven't asked her about it, just assumed it was diet and exercise.

Sonnenwende 09-11-2006 05:02 PM

I have a copper IUD. I am mostly satisfied. The bleeding is now pretty normal and the spotting has stopped. I haven't noticed mood swings, and I have lost a few pounds since getting it. I have some cramps, but nothing tragic. My real problem is with the number of yeast infections I seem to be getting with it. I don't know if I will remove it only for this reason though, because otherwise I am fine with it.

kimkabob5 09-12-2006 02:39 PM

I had the Mirena. It made me moody, lose my sex drive and gain weight. Not every one experiences this though. Many people swear by it. I only had it removed because it had moved out of place and caused severe bleeding. Hence my little Mr. Joe!

mombygrace1 09-12-2006 06:22 PM

i had mirena for about 4yrs. it did cause moodswings and reduced libido. i kept getting conflicting messages from people but sisne i removed it I have noticed a real change for the better.

mollyeilis 09-13-2006 12:11 AM

I would think the copper, no hormones, one would be OK (though it IS introducing something into the body, and the body can always react to things that are put inside of it!!!), but the hormonal ones would cause the same issues that hormones can cause.

I think it's interesting that the Mirena says "non-estrogen", and if you don't read further a person (general, typical, non-reading person, not talking about anyone here) might think that means "oh there are no hormones!" And yet, that's not true. http://www.mirena-us.com/faq.html?C=&c=S1

Shelsi 09-18-2006 04:57 AM

I had the Mirena in for 2 yrs. I actually lost weight, about 30 lbs, but I'm sure that was just because of exercise. I was moody but I am always moody, so no change for me lol.

THe hormones are more localized with the IUD and don't get into your blood stream in the same amounts the pill or the shot does.

passion3flower 07-28-2014 05:36 PM

informative site
 
There's a very informative site with lots of information on how to lose weight and get rid of the mirena iud side effects and find other natural birth control options. Check out: http://mirenadetox.com/mirena-weight-gain/ Her detox has also been immensely helpful to my recovery and I seriously recommend it

lalalovely 08-06-2014 08:50 PM

I had the copper IUD and I could feel it! It caused back ache, horrible cramps and generally made me feel very cranky. It seems to work well for some and not for others! I felt better the MOMENT I took it out, after two and a half years!

ala149 08-10-2014 02:54 PM

I had the mirena, and I gained weight in a way I never have before. This was after losing all the baby weight for the third time. It was an awful experience that I regret.


All times are GMT -7. The time now is 06:57 AM.

Powered by vBulletin® Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.

vBulletin Optimisation provided by vB Optimise (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.